Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada and Reyataz
Jan 31, 2006

My girlfriend's CD4 finally dropped to 200 after 10 years HIV. 3 years ago she delivered her 4th daughter who is negative - during pregnancy she had a terrible time with being sick from some HIV drugs and developed some resistance I don't know what, it was before I met her. She is anemic and recently started to have some clinical indications of diminsished immune system, mostly colds, etc. Her doc just prescribed her only Truvada and Reyataz 400 alone, without norvir. I'm no doc but should I question this? Thanks, Bud

Response from Dr. Wohl

Dear Bud,

Typically, Reyataz is administered along with Norvir as this drug increases the levels of Reyataz in the blood. When Truvada is given with Reyataz it is especially important that Norivir be added as a drug contained in Truvada called tenofovir lowers Reyataz levels by about 25%. Norvir can help overcome this effect.

It may be her doc was concerned about side effects but I would be worried that the Reyataz alone here will not work as well, especially if there is resistance to Reyataz or similar drugs present.

I recommend your girlfriend and you talk to her doctor at once to make certain she/he is aware of the interactions between Reyataz and Truvada and to find out why Norivir is not being used.

DW



Previous
How Long can you stay undectable
Next
family member and aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement